MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Codes Device Or Device Fragments Location Unknown (2590); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation on 18jan2017 found the guidewire was stretched which is consistent with pulling forcefully.The distal section of the catheter was severely damaged and a 1 mm piece of the tip was separated but remained on the guidewire.Undetermined if all pieces are accounted for.
 
Event or Problem Description
Physician was using turnpike lp for a lad antegrade cto case.The lp would not advance past the lesion, when physician pulled out the turnpike lp, the tip of the catheter has sheared off.Turnpike was removed with wire.Additional information received 29nov2016: nothing was left in the body, and no retrieval method was necessary.No patient injury or impact reported.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6311752
Report Number2134812-2017-00011
Device Sequence Number11004876
Product Code DQY
UDI-Device IdentifierM20656380
UDI-Public+M20656380/$$3181007598953C
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/07/2018
Device Model Number5638
Device Lot Number598953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2017
Initial Report FDA Received Date02/08/2017
Patient Sequence Number1